Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lokimercury

Retin-A, Destroying my face!

Hey,

I'm now on about month 2 of Retin-A, and I really do think its time to give up.

I still haven't got over the initial breakout, and any healing the Retin-A does is ridiculously erratic; for example if I have a 'good' day and some spots manage to reduce, the next day they will re-appear in the same areas.

Retin-A still hasn't managed to clear up and heal the acne it caused, let alone tackling my original mild acne. I literally have scars and marks on areas where I was completely clear before, due to Retin-A.

I also cannot stand the red and raw effect Retin-A has, I constantly have to moisturize and even If I do have a day when It looks kind of clear, the red-ness just makes me look bad anyway.

Can this really turn around and heal/clear me up? Because I really do not think it can. Thanks.

Share this post


Link to post
Share on other sites

I had the same type of experience with another retinoid - Differin. I got breakouts where I had previously been clear, and the spots would stick around forever! Or they would start to go away and just come right back in the same place. It was mostly confined to my chin area, but the rest of my skin also didn't seem to respond well to the medication. I gave it about 10 wks before I gave up. I was getting red marks and a few shallow scars in places I had been clear. It was VERY frustrating!!!

Its hard to say if your skin will clear after another month or so on the Retin-A. It might - sometimes people get a long IB and then see major improvement after 3 or 4 months. Other people never get past the initial acne flare for whatever reason. I know its hard to decide if you should try and wait it out another month or two or just stop using it.

As soon as I stopped using the Differin, my skin started to improve. Then I found an esthetician who specializes in treating acne, and she got my skin totally clear on a new regimen. I have been mostly clear for over a year and a half now (just the occasional spot here and there).

BTW - are you using any oral or topical antibiotics? Or any other type of antibacterial like benzoyl peroxide?

Share this post


Link to post
Share on other sites

Hey, thanks for your reply. I would be lying if I said that sometimes I don't see improvement, because some days I'll be having a 'good' day and Retin-A has worked, but the most frustrating part is how it will get your hopes up one day, but then revert back to its original state the next. I think the thing is that Retin-A causes spots quickly to surface, which is maybe why its so erratic.

I use Proactiv, which I know isn't the best thing to use but I always find that my skin looks worse if I skip a day of using it, but I must say that salicylic acid and some of the chemicals in the repairing lotions do tend to make my skin more sore. I also use Zineryt aswell, as for several months this made my skin really clear, but it wore off - and unfortunately I cannot bring myself to stop it because of how much of a good job it did.

Thanks.

Share this post


Link to post
Share on other sites
Hey, thanks for your reply. I would be lying if I said that sometimes I don't see improvement, because some days I'll be having a 'good' day and Retin-A has worked, but the most frustrating part is how it will get your hopes up one day, but then revert back to its original state the next. I think the thing is that Retin-A causes spots quickly to surface, which is maybe why its so erratic.

I use Proactiv, which I know isn't the best thing to use but I always find that my skin looks worse if I skip a day of using it, but I must say that salicylic acid and some of the chemicals in the repairing lotions do tend to make my skin more sore. I also use Zineryt aswell, as for several months this made my skin really clear, but it wore off - and unfortunately I cannot bring myself to stop it because of how much of a good job it did.

Thanks.

Maybe the key is un-complicating your regimen by simply using a gentle cleanser (such as the Simple cleanser which i use), Retin-a and a gentle moisturizer afterwards. I've been having success just using this with Retin-a so i guess it's worth a shot. Also you'll never really know whether it's any of the other products that's making things worth if you're using other things such as SA. Just a thought

Share this post


Link to post
Share on other sites

I would like to un-complicate my regime, but I'm concerned that all these things are holding back my initial breakout somewhat, and If I come off them suddenly - my initial breakout will become worse.

I received my first bit of cystic acne today, which I've never had in my life and that has just pushed me to think about coming off this stuff. I'm going to see my GP in a couple of days to discuss things, and If there is no improvement by then, I will ask to be put on accutane.

Did you go through an initial breakout or a worsening like this, onthenightrain?

My main issue is the fact that this initial breakout induced acne is leaving red marks and scars, so even if Retin-A eventually does clear up my skin, I will be left with all these marks and scars.

Thanks.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×